Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 14, 2006, 6:58 AM MDT for Valley County, Montana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 6:58 AM MDT (12:58 UTC)
- Expired
- Jun 14, 2006, 8:00 AM MDT
- In force
- 62 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County Valley County, MT
The radar
The Glasgow radar (KGGW), 57 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 1.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 141258 SVRGGW MTC105-141400- /O.NEW.KGGW.SV.W.0021.060614T1258Z-060614T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 658 AM MDT WED JUN 14 2006 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA... * UNTIL 800 AM MDT. * AT 653 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 24 MILES SOUTH OF THOENY...OR ABOUT 25 MILES NORTHWEST OF GLASGOW...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THOENY AROUND 800 AM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4848 10703 4848 10672 4900 10649 4900 10710 $$ 79 WEATHER.GOV/GLASGOW
2 follow-up statements
000 WWUS55 KGGW 141331 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 730 AM MDT WED JUN 14 2006 MTC105-141400- /O.CON.KGGW.SV.W.0021.000000T0000Z-060614T1400Z/ VALLEY- 730 AM MDT WED JUN 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM MDT FOR NORTHERN VALLEY COUNTY... AT 728 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF THOENY...OR ABOUT 37 MILES NORTH OF GLASGOW...AND MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THOENY AROUND 755 AM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4866 10696 4866 10674 4900 10649 4900 10710 $$ 79 WEATHER.GOV/GLASGOW
000 WWUS55 KGGW 141400 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 800 AM MDT WED JUN 14 2006 MTC105-141410- /O.EXP.KGGW.SV.W.0021.000000T0000Z-060614T1400Z/ VALLEY- 800 AM MDT WED JUN 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VALLEY COUNTY EXPIRES AT 800 AM MDT... AT 800 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF THOENY...OR ABOUT 46 MILES NORTH OF GLASGOW...MOVING TO THE NORTH AT 20 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE SO THE WARNING WAS ALLOWED TO EXPIRE. LAT...LON 4866 10696 4866 10674 4900 10649 4900 10710 $$ 79 WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 3:35 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 335 AM MDT WED JUN 14 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY... THUNDERSTORMS CURRENTLY IN FERGUS AND PETROLEUM COUNTIES WILL MOVE NORTH TO NORTHEAST THIS MORNING ACROSS PHILLIPS AND VALLEY COUNTIES. WHILE THE STORMS WILL MOVE INTO STABLE AIR THIS MORNING THE MAY BECOME ELEVATED AS THE LIFT OVER THE FRONTAL BOUNDARY THAT IS NEAR THE STORMS AT THIS MOMENT. WILL MAINTAIN ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING. AN UPPER LOW IN WASHINGTON AND OREGON IS FORECAST TO MOVE NE INTO SOUTHEAST ALBERTA TONIGHT. A STRONG AND INTENSIFYING COLD FRONT FORECAST TO MOVE ACROSS EASTERN MONTANA TONIGHT. WITH WEAKENING OF THE EASTERLY LOW LEVEL FLOW AND COOLING ALOFT TAKING PLACE...THE SUBSIDENCE CAPPING INVERSION ALOFT SHOULD DISAPPEAR LATE THIS AFTERNOON AND EVENING. THIS WILL OPEN THE WAY TO A VERY ACTIVE EVENING OF SEVERE THUNDERSTORMS. MODELS BRING DEW POINTS INTO THE 60S...LIFTED INDEXES AS LOW AS -9...AND CAPES TO 4000 J/KG OVER OUR AREA. WILL MENTION NUMEROUS THUNDERSTORMS THIS EVENING BECOMING SCATTERED OVERNIGHT. HEAVY RAINFALL IS POSSIBLE AS PRECIPITABLE WATER IS FORECASTED TO REACH 2.2 INCHES WHICH ABOUT AS HIGH AS IT GETS AROUND HERE. BEYOND TONIGHT...MODELS HAVE CHANGED THEIR TUNE ON THE UPPER LOW TRACKING TO FURTHER SOUTH THAN EARLIER RUNS HAVE HAD IT. THEY SLOWLY MOVE TO EITHER SOUTHERN SASK (GFS) OR NORTHEAST MONTANA (NAM) BY FRIDAY. THIS WILL WOULD BRING THE MAIN COLD POOL ALOFT OVER NORTHEAST MONTANA ON FRIDAY WITH SOME INSTABILITY...ESPECIALLY DURING THE DAY. WILL MENTION A MIX OF CHANCE AND SLIGHT CHANCE OF SHOWERS FOR THURSDAY THROUGH FRIDAY. WILL COOL FRIDAY HIGHS FROM GOING FORECAST WITH COLD POOL EXPECTED OVER THE AREA. FORRESTER .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... MODELS AGREE TO THE EXTENT THAT UPPER FLOW PATTERN THROUGH MOST OF PERIOD LIKELY TO BE DOMINATED BY LOW AMPLITUDE RIDGES AND TROUGHS. FIND GOOD AGREEMENT AMONG GFS/ECMWF/CANADIAN BUILDING A SHALLOW SHORT WAVE RIDGE ACROSS REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT AS SLOW MOVING CLOSED LOW...FROM SHORT TERM PERIOD...DRIFTS EASTWARD INTO NORTHWEST GREAT LAKES BY SUNDAY. BEGINNING SUNDAY...A BROAD AND SHALLOW UPPER TROUGH IS EXPECTED OVER PACIFIC NORTHWEST AND SOUTHWEST CANADA...BACKING FLOW ACROSS FORECAST SOUTH OF WEST. GFS IN PARTICULAR TRACKS A FEW SHORT WAVE TROUGHS THROUGH THIS SOUTHWEST FLOW FROM SUNDAY ONWARD. LOW CONFIDENCE ABOUT TIMING AND STRENGTH OF THESE FEATURES IN GFS...BUT WILL MAINTAIN INHERITED SLIGHT CHANCE POPS DUE TO INHERENT INSTABILITY IN THIS FLOW PATTERN FOR EARLY SUMMER. RELATIVE FLATNESS OF FLOW SUGGESTS MINIMAL TEMPERATURE FLUCTUATIONS THROUGH PERIOD...WITH TEMPERATURES PRETTY CLOSE TO NORMAL. GFS ENSEMBLE MOS GUIDANCE SHOWS LITTLE CHANGE FROM PREVIOUS RUN...HAVE MADE FEW AND MINOR CHANGES TO TEMPERATURES AND HUMIDITIES. GFS WINDS LOOK GOOD FOR FIRST FEW PERIODS...SHOW LITTLE CHANGE FROM INHERITED FORECAST...BUT CONFIDENCE IN MODEL WINDS GREATLY DIMINISHES THROUGH PERIOD DUE TO LITTLE CONTINUITY WITH EARLIER RUNS...HENCE MADE FEW CHANGES TO WIND FORECAST BEGINNING MONDAY. && .AVIATION... MOSTLY VFR FOR THE TAF SITES NEXT 24 HOURS...BUT WILL HAVE SCATTERED THUNDERSTORMS...ESPECIALLY LATE AFTERNOON THROUGH EVENING...THAT WILL GENERATE LOCAL MVFR CONDITIONS. BY LATE AFTERNOON A STRONG COLD FRONT WILL INITIATE THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. EAST WIND WILL CONTINUE AT 15 TO 25 KTS TODAY...BUT WILL GRADUALLY DIMINISH BY LATE AFTERNOON. SURFACE WINDS WILL SHIFT TO THE WEST AFTER THE FRONT MOVES THROUGH TO THE EAST DURING THE EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 14, 4:55 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 455 AM MDT WED JUN 14 2006 MTZ018>020-024>027-062-151200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- EASTERN ROOSEVELT- 455 AM MDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE EAST ACROSS NORTHEAST MONTANA THIS EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STORMS WILL BECOME NUMEROUS BY EVENING. SOME OF THE STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WITH FLASH FLOODING IS ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021>023-059>061-151200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 455 AM MDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE NORTH ACROSS THE AREA THIS MORNING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THIS MORNING. A COLD FRONT WILL MOVE EAST ACROSS NORTHEAST MONTANA THIS EVENING. SCATTERED THUNDERSTORMS WILL BECOME NUMEROUS BY EVENING. SOME OF THE STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WITH FLASH FLOODING IS ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THROUGH WEDNESDAY. LOOK FOR EAST WINDS 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:34 AM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 56 min |
| Jun 14, 4:33 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 57 min |
| Jun 14, 5:45 AM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 32 min |
| Jun 14, 8:13 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 50 min |
| Jun 14, 10:26 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 14, 11:29 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 61 min |
| Jun 14, 3:14 PM MDT | Flash Flood Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 12 hr |
| Jun 14, 4:54 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 66 min |
| Jun 14, 5:56 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 64 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.